MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INJECTION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION INJECTION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560150
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of distal tip detached.
 
Event or Problem Description
It was reported to boston scientific corporation that an injection gold probe was used during a procedure on (b)(6) 2024.During the procedure, the probe was passed through the gastroscope to the desired location in the upper part of the ventricle.The operator wanted to pull the needle in to retract the probe up the scope, but it became visible that the tip of probe with the needle was about to release from the rest of the probe.Instead of pulling the probe into the working channel and risking the tip detaching, the operator chose to slowly pull the entire scope back.When they reached the pharynx, about 3cm of the distal needle probe detached.The detached piece was removed with mcgills forceps, and the procedure was completed using the original device.There were no reported patient complications as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an injection gold probe was used during procedure on (b)(6) 2024.During the procedure, the probe was passed through the gastroscope to the desired location in the upper part of the ventricle.The operator wanted to pull the needle in to retract the probe up the scope, but it became visible that the tip of probe with the needle was about to release from the rest of the probe.Instead of pulling the probe into the working channel and risking the tip detaching, the operator chose to slowly pull the entire scope back.When they reached the pharynx, about 3cm of the distal needle probe detached.The detached piece was removed with mcgills forceps, and the procedure was completed using the original device.There were no reported patient complications as a result of this event.Additional information received on december 16, 2024 the procedure was a gastroscopy, and the anatomy location was upper gi tract (esophagus and ventricle).
 
Additional Manufacturer Narrative
Block h2: block b5 has been updated based on the additional information received on december 16, 2024.Block h6: imdrf device code a0501 captures the reportable event of distal tip detached.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of distal tip detached.Block h11: investigation results.The returned injection gold probe was received for analysis.Visual examination revealed that the gold tip was fully detached, the catheter, the wires and the tip have evidence of adhesive.In addition, the gold tip was found with residues from the procedure.The reported event was confirmed.Based on the available information, the investigation findings were most likely due to procedural factors such as lesion characteristics, handling of the device, the technique used by the physician.Also, the catheter and the wires had residues of adhesive indicating that the tip was correctly assembled.Therefore, a review and analysis of all available information indicated the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an injection gold probe was used in the upper gi tract during gastroscopy procedure on (b)(6) 2024.During the procedure, the probe was passed through the gastroscope to the desired location in the upper part of the ventricle.The operator wanted to pull the needle in to retract the probe up the scope, but it became visible that the tip of probe with the needle was about to release from the rest of the probe.Instead of pulling the probe into the working channel and risking the tip detaching, the operator chose to slowly pull the entire scope back.When they reached the pharynx, about 3cm of the distal needle probe detached.The detached piece was removed with mcgills forceps, and the procedure was completed using another injection gold probe.There were no reported patient complications as a result of this event.

Brand Name
INJECTION GOLD PROBE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20985528
Report Number3005099803-2024-06331
Device Sequence Number20943223
Product Code KNS
UDI-Device Identifier08714729056492
UDI-Public08714729056492
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K133933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2026
Device Model NumberM00560150
Device Catalogue NumberM00560150
Device Lot Number0034167825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer12/18/2024
01/22/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/14/2025
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown